Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jul 15, 2012, 3:25 PM EDT for Clinton County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 15, 2012, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Burlington, VT
County Clinton County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WWUS81 KBTV 151925
SPSBTV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT SUN JUL 15 2012
NYZ028-030-031-034-035-152015-
EASTERN CLINTON NY-EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-WESTERN ESSEX NY-
325 PM EDT SUN JUL 15 2012
...A CLUSTER OF HEAVY RAIN PRODUCING THUNDERSTORMS WILL MOVE THROUGH
CLINTON...NORTH CENTRAL ESSEX AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 317 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY
HEAVY RAIN WAS LOCATED FROM CANNON CORNERS TO 5 MILES EAST OF AXTON
LANDING...MOVING EAST AT 10 MPH.
THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL...UP TO ONE INCH IN
ONE HOUR AND ARE MOVING INTO AN AREA WHICH HAS ALREADY RECEIVED
LOCALIZED AMOUNTS OF AROUND ONE INCH. THIS WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS.
THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS UP TO 30 MPH...AND SMALL PEA-SIZED HAIL.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CANNON CORNERS...SARANAC LAKE...CHAZY LAKE...RIVERVIEW...RAY BROOK...
ALTONA...UNION FALLS...DANNEMORA...MOOERS...LAKE PLACID...
MOFFITTSVILLE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4453 7343 4426 7390 4412 7440 4501 7384
4502 7339
$$
MUCCILLIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:01 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 15, 3:01 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 301 PM EDT SUN JUL 15 2012 .SYNOPSIS... ANOTHER WARM AND HUMID DAY EXPECTED ACROSS THE NORTH COUNTRY WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH TEMPERATURES INTO THE 80S TO NEAR 90 DEGREES. ADDITIONAL SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND AGAIN TUESDAY...WITH A COOLING TREND ANTICIPATED BY THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 112 PM EDT SUNDAY...MINOR CHANGES TO PREVIOUS FORECAST...MAINLY TO ADJUST TEMPS UP AT BIT AS BTV ALREADY HIT 89 DEGREES AND A FEW OTHER SITES TRENDING WARMER AS WELL. SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG A LINE FROM MALONE TO MONTPELIER WITH SOME SIGNS OF MORE CONVECTION POPPING UP SOUTHWEST ACROSS THE DACKS AND SOUTHERN CHAMPLAIN VALLEY. HAVE MAINTAINED LIKELY POPS WITH THE THINKING THAT STORMS WILL CONTINUE TO POP...BUT CONFIDENCE IS LOWERING THROUGH TIME BASED ON INCREASING CLOUD COVER. NEVERTHELESS...THERE WILL BE SCATTERED STORMS OUT THERE...SOME WITH HEAVY RAIN. MAX TEMPS PROBABLY BEING REALIZED NOW DUE TO CLOUD COVER...AND SHOULD STABILIZE AND SLOWLY DROP THROUGH THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... AS OF 445 AM EDT SUNDAY...TONIGHT...AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WL DECREASE AS SFC HEATING IS LOST. HOWEVER...LEFTOVER MOISTURE WL KEEP DWPTS IN THE 60S WITH LIGHT TRRN DRIVEN SFC WINDS. THIS WL RESULT IN AREAS OF FOG...ESPECIALLY IN LOCATIONS WHICH RECEIVE RAIN ON SUNDAY. IN ADDITION...RH VALUES WL BE HIGH WITH A MUGGY AIRMASS IN PLACE. THINKING LOWS WL RANGE FROM THE U50S NEK/DACKS TO U60S CPV/SLV. FCST FOCUS WL BE CHCS FOR CONVECTION...FOLLOWED BY TEMPS. ON MONDAY...5H VORT APPROACHES SLV BY 00Z...BUT OVERALL DEEP LAYER MOISTURE IS VERY LIMITED AND INSTABILITY IS WEAK. WL MENTION SCHC POPS FOR LATE MONDAY INTO MONDAY EVENING ASSOCIATED WITH APPROACHING S/W ENERGY. BEST DEEP LAYER SHEAR WL BE ALONG AND NORTH OF OUR CWA THRU 06Z TUES. PROGGED 85H TEMPS NEAR 16C SUPPORT HIGHS BACK INTO THE M80S MTNS TO L90S WARMER VALLEYS. ON MONDAY NIGHT...S/W ENERGY CONTS TO MOVE ACRS OUR NORTHERN/CENTRAL ZNS...ALONG WITH SLIGHTLY BETTER 850 TO 500MB RH. WL CONT TO MENTION SCHC POPS...WITH TEMPS MAINLY IN THE 60S TO NEAR 70F. TUESDAY...SFC LOW PRES TRACKS TO OUR NORTH...WHILE ANOTHER SURGE OF WAA DEVELOPS ACRS OUR CWA...AHEAD OF APPROACHING COLD FRNT. SOME UNCERTAINTY TO HOW WARM TEMPS WL BE ON TUES...WITH MAV SHOWING 89F FOR BTV...WHILE MET HAS 96F. GIVEN...A VERY WARM START AND PROGGED 85H TEMPS NEAR 20C BY BOTH THE GFS/NAM...WL MENTION HIGHS IN THE U80S MTNS TO L/M 90S. IN ADDITION...SOUTHWEST FLW AHEAD OF FRNT WL PUSH HIGHER DWPTS INTO OUR REGION...MAKING IT FEEL VERY HUMIDITY. BEST 5H S/W ENERGY AND SFC CONVERGENCE ASSOCIATED WITH SFC BOUNDARY APPROACHING OUR WESTERN CWA AROUND 00Z. WL MENTION CHC POPS AFT 18Z AND THE POTENTIAL FOR STRONG/SEVERE STORMS WL NEED TO BE WATCHED OVER THE NEXT COUPLE OF DAYS. BOTH GFS/NAM SHOW CAPE VALUES BTWN 1800 AND 2000 J/KG AND 0 TO 6KM SHEAR INCREASES TO 40 KNTS WITH APPROACHING TROF. TIMING OF SYSTEM AND AMOUNT OF INSTABILITY WL DETERMINE THE AREAL COVERAGE/INTENSITY OF STORMS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 249 PM EDT SUNDAY...COOLER AND DRY WEATHER FORECAST FOR THE EXTENDED PERIOD. RIDGE OVER CENTRAL US RE-ESTABLISHES FROM MID WEEK ONWARD...WITH DOWNSTREAM TROUGH OVER THE EASTERN US. CENTER OF UPPER LOW WILL BE OVER NORTHERN QUEBEC AT THE START OF THE EXTENDED PERIOD...WITH WEST TO NORTHWEST FLOW OVER THE FORECAST AREA. LOW LEVEL FLOW GENERALLY WEST TO NORTHWEST AS WELL...WITH LITTLE MOISTURE TO WORK WITH. PERIODIC WEAK SHORTWAVE TROUGHS MOVE THROUGH THE UPPER LOW AND THE UPPER TROUGH SLOWLY SHIFTS EAST THROUGH FRIDAY. HOWEVER WITH LIMITED MOISTURE COULDN'T GO ABOVE SLIGHT CHANCE POPS. TOWARD THE END OF THE PERIOD SATURDAY AND SUNDAY SOME MODEL DIFFERENCES BETWEEN THE ECMWF AND GFS ON THE TIMING OF A SHORTWAVE KICKER TO DISLODGE THE EASTERN TROUGH. AS A RESULT LOWER CONFIDENCE IN PRECIPITATION AND TEMP FORECAST FOR NEXT WEEKEND. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...VFR CONDITIONS WITH AREAS MVFR THIS AFTERNOON AND EVENING IN SHOWERS. SHOWERS HAVE BEGUN TO FORM AFT 16Z IN THE ADIRONDACKS...AND WILL CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON INTO EARLY EVENING. LOW LEVEL HUMIDITY WILL REMAIN HIGH OVERNIGHT...AND MVFR TO IFR CIGS/VIS WILL DEVELOP. LOWER CIGS/VIS AT THE USUAL KSLK AND KMPV. CONDITIONS TO IMPROVE AFT 12Z MONDAY AND BE VFR BY 14Z. OUTLOOK 18Z MONDAY THROUGH THURSDAY... 18Z MONDAY THROUGH 18Z TUESDAY...VFR WITH WIDELY SCATTERED MVFR IN SHOWERS MONDAY EVENING. 18Z TUESDAY THROUGH 00Z THURSDAY...VFR LOWERING TO MVFR AT TIMES IN SCATTERED SHOWERS/THUNDERSTORMS DUE COLD FRONT WEDNESDAY AFTERNOON/EVENING. 00Z THURSDAY THROUGH 00Z FRIDAY...VFR. && .EQUIPMENT... IMPORTANT RADAR UPGRADES ARE IN PROGRESS... THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS CURRENTLY DOWN FOR ITS SCHEDULED DUAL-POLARIZATION UPGRADE. WORK IS NEARLY COMPLETED, AND THE RADAR WILL LIKELY RETURN TO SERVICE ON MONDAY. THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS DUAL-POLARIZATION UPGRADE. WORK IS SCHEDULED TO BEGIN TUESDAY (7/17)...AND THE RADAR WILL THEN BE DOWN FOR 4-7 DAYS ONCE WORK COMMENCES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...LAHIFF SHORT TERM...TABER LONG TERM...HANSON AVIATION...HANSON EQUIPMENT...HANSON
Hazardous weather outlook, Jul 15, 4:42 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 442 AM EDT SUN JUL 15 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-160845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 442 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND BRIEF GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SURFACE COLD FRONT WILL PRODUCE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE STRONG...WITH SMALL HAIL...GUSTY WINDS...AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 2:26 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT SUN JUL 15 2012
VTZ003-004-006>008-010-151930-
CALEDONIA VT-ESSEX VT-LAMOILLE VT-ORANGE VT-ORLEANS VT-WASHINGTON VT-
226 PM EDT SUN JUL 15 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH CALEDONIA...
EASTERN WASHINGTON...NORTH CENTRAL ORANGE...SOUTHEASTERN LAMOILLE...
SOUTHEASTERN ORLEANS AND SOUTHWESTERN ESSEX COUNTIES...
AT 220 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
WESTERN CALEDONIA AND EASTERN WASHINGTON COUNTIES...MOVING EAST AT
10 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAIN WHICH WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. RADAR ESTIMATES OF 1 TO 1.5 INCHES OF RAIN HAVE
FALLEN IN THE PAST HOUR.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH WOODBURY...MARSHFIELD...WEST GROTON...STILLWATER STATE PARK...
WOLCOTT...LOWER CABOT...HARDWICK...CABOT...NORTH WOLCOTT...EAST
CABOT...SOUTH WALDEN...PEACHAM...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4440 7175 4439 7179 4435 7181 4433 7187
4434 7191 4432 7202 4428 7206 4425 7204
4421 7205 4414 7259 4452 7270 4485 7198
MUCCILLILocal storm report, Jul 15, 3:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
308 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 1 WNW WEST DANVILLE 44.42N 72.22W
07/15/2012 M0.75 INCH CALEDONIA VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1200255
MUCCILLISpecial weather statement, Jul 15, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT SUN JUL 15 2012
NYZ028-030-031-034-035-152015-
EASTERN CLINTON NY-EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-WESTERN ESSEX NY-
325 PM EDT SUN JUL 15 2012
...A CLUSTER OF HEAVY RAIN PRODUCING THUNDERSTORMS WILL MOVE THROUGH
CLINTON...NORTH CENTRAL ESSEX AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 317 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY
HEAVY RAIN WAS LOCATED FROM CANNON CORNERS TO 5 MILES EAST OF AXTON
LANDING...MOVING EAST AT 10 MPH.
THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL...UP TO ONE INCH IN
ONE HOUR AND ARE MOVING INTO AN AREA WHICH HAS ALREADY RECEIVED
LOCALIZED AMOUNTS OF AROUND ONE INCH. THIS WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS.
THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS UP TO 30 MPH...AND SMALL PEA-SIZED HAIL.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CANNON CORNERS...SARANAC LAKE...CHAZY LAKE...RIVERVIEW...RAY BROOK...
ALTONA...UNION FALLS...DANNEMORA...MOOERS...LAKE PLACID...
MOFFITTSVILLE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4453 7343 4426 7390 4412 7440 4501 7384
4502 7339
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:26 PM EDT | Special Weather Statement | BTV | Caledonia, Washington | 64 min |
| Jul 15, 5:04 PM EDT | Special Weather Statement | BTV | Clinton | 56 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.